Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 218, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2016, 3:33 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 28, 2016, 4:12 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
697
WUUS51 KRNK 281933
SVRRNK
VAC035-063-141-282030-
/O.NEW.KRNK.SV.W.0218.160728T1933Z-160728T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 430 PM EDT
* AT 333 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODLAWN...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FLOYD...
WOOLWINE...
FANCY GAP...
AND INDIAN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3668 8089 3669 8088 3670 8090 3675 8091
3702 8037 3678 8022 3669 8055 3663 8088
TIME...MOT...LOC 1933Z 242DEG 19KT 3671 8076
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WP2 follow-up statements
774
WWUS51 KRNK 281946
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT THU JUL 28 2016
VAC035-063-141-282030-
/O.CON.KRNK.SV.W.0218.000000T0000Z-160728T2030Z/
PATRICK VA-FLOYD VA-CARROLL VA-
346 PM EDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
NORTH CENTRAL PATRICK...SOUTHWESTERN FLOYD AND CENTRAL CARROLL
COUNTIES...
AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HILLSVILLE...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FLOYD...
WOOLWINE...
INDIAN VALLEY...
AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3668 8089 3669 8088 3670 8090 3674 8087
3702 8037 3678 8022 3669 8055 3666 8085
TIME...MOT...LOC 1946Z 237DEG 18KT 3675 8069
HAIL...<.75IN
WIND...60MPH
$$
WP026
WWUS51 KRNK 282012
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU JUL 28 2016
VAC035-063-141-282022-
/O.CAN.KRNK.SV.W.0218.000000T0000Z-160728T2030Z/
PATRICK VA-FLOYD VA-CARROLL VA-
412 PM EDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL PATRICK...SOUTHWESTERN FLOYD AND CENTRAL CARROLL
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL...WEST CENTRAL AND SOUTHWESTERN VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3668 8089 3669 8088 3670 8090 3674 8087
3702 8037 3678 8022 3669 8055 3666 8085
TIME...MOT...LOC 2009Z 242DEG 19KT 3681 8054
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 28, 3:10 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
310 PM EDT Thu Jul 28 2016
.SYNOPSIS...
A frontal boundary will remain nearly stationary over or near the
region for the next several days. Disturbances moving along this
boundary will allow for periodic rounds of showers and storms. Hot
and humid conditions will continue into at least early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 240 PM EDT Thursday...
Around 100 PM EDT, the first of now a small collections of showers
began to form. Currently, activity across our region was primarily
located between Radford, VA and West Jefferson, NC. Some isolated
thunderstorms were in this mix as well. Other isolated activity was
between Union and Rainelle, WV, and also Rustburg and Buckingham,
VA. A greater concentration of showers and storms was extending from
eastern Kentucky north into central West Virginia. It is this
convection that is expected to enter the western portion of our area
between roughly 400PM and 500PM and become the dominate weather
producer across the forecast region this evening. It is expected to
make progression eastward, impacting at least the central and
northern thirds of the area. Concurrently, additional isolated to
scattered coverage is expected in advance of it with the least
coverage across the far southeastern part of the area.
The Storm Prediction Center has issued a Severe Thunderstorm watch
for much of our region, including all of our West Virginia counties
and all but Halifax and Charlotte Counties in Virginia. None of our
North Carolina Counties are in the watch area. The greatest threat
will be damaging winds. The watch expires at 1000 PM EDT.
A Flash Flood Watch will go into affect at 400 PM EDT today, and
continue through 800 AM EDT Friday for our West Virginia counties
and Tazewell County Virginia. Portions of this region will be
susceptible to flash flooding where multiple heavy rain producing
storms traverse over the same area in a short period of time. While
most of the heaviest rain is expected to conclude by midnight, the
watch will last through 800 AM Friday to account for any lingering
heavy showers or storms that last into early Friday morning.
Overnight, anticipate winds to increase from the west after
midnight. These winds and lingering low level moisture will yield
upslope low level cloud cover across the mountains with some carry
over into the east.
On Friday, much of the region will see a break in the precipitation
activity through the morning hours. We cannot rule out isolated
showers or storms across the west. By the afternoon, our next
approaching disturbance, along with daytime heating, will help
prompt additional shower and thunderstorm development. Coverage is
not expected to be as great as that anticipated this evening. The
best coverage will be in the west.
Low temperatures tonight will range from the mid 60s to the upper
60s across the mountains and around 70 to the lower 70s across the
Piedmont. Highs tomorrow are forecast to be just slightly lower than
those realized today. Readings around 80 to the mid 80s are forecast
for the mountains with upper 80s to lower 90s across the Piedmont.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 145 PM EDT Thursday...
Frontal boundary will stay just north of us Friday night with spoke
of upper energy moving east Friday evening. Timing of impulses is
problematic but seems next best wave works toward the PA/OH border
Saturday afternoon which may slowly nudge front southward. Appears
best threat of showers and storms will be focused from far Southwest
Virginia into SE WV and north of Highway 460 across Roanoke and
Lynchburg north Saturday afternoon with widely scattered further
south. Nonetheless kept pops no higher than 50.
Temperatures stay elevated at night thanks to high pwats with lows
from the mid to upper 60s west to lower 70s east. Saturday should be
at or just above typical late July values of lower to mid 80s west
to around 90 east.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 1150 AM EDT Thursday...
Belt of westerlies will be laying across the area Sunday night into
Monday, with front situated across the mid-Atlantic. Afterward the
upper flow takes on a more NW to SE orientation across our area as
ridge builds over the Central Plains. The front weakens but
convergence along it to remain through midweek. In addition, the
upper pattern favors potential ridge runners, where convective
clusters form over the upper midwest and shift southeast over our
area.
Overall, will keep threat of showers and storms in the forecast all
periods but looks like Sunday-Monday have the better chance for
measurable rainfall.
May see slight nudge downward in temps early but overall humidity
levels should stay the same, so no appreciable dry air expected
thru Thursday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 145 PM EDT Thursday...
VFR conditions prevail across most of the region. Isolated showers
were beginning to develop across the mountains, with some locations
bordering on scattered coverage. Thunderstorms have yet to
develop, but anticipate no more than an hour or two until the
first lightning strike. Coverage will increase from west to east
across the region beginning around 20Z/4PM as a more organized
band of showers and storms moves into the region. Conditions will
trend to MVFR for ceilings and visibilities under the stronger
cells.
Overnight, look for cloud cover to increase across the area with
most locations in the MVFR range with areas of IFR in across the
mountains. Showers and storms will continue, especially in
western and northern parts of the area. Visibilities will be a mix
of MVFR and low end VFR with pockets of IFR under the heavier
cells.
Much of the activity will wane by sunrise Friday, with lingering
showers in the west. MVFR ceiling and visibilities will last a few
hours after sunrise.
Extended aviation discussion...
The area will remain in a relatively active period for showers and
storms through Tuesday thanks to a persistent, nearly stationary
frontal boundary across or near our region. Outside of the
precipitation and during the daylight hours, VFR conditions are
expected to prevail. Within the heavier showers and storms, and
during the overnight hours sub-VFR conditions are more likely.
&&
.CLIMATE...
Record warm minimum temperatures for July 28
Bluefield WV.....69 in 2010
Danville VA......76 in 1997
Lynchburg VA.....77 in 1930
Roanoke VA.......80 in 1930
Blacksburg VA....68 in 1987
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday morning for VAZ007.
NC...None.
WV...Flash Flood Watch through Friday morning for WVZ042>044-507-
508.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...WP
LONG TERM...WP
AVIATION...DS
CLIMATE...PMHazardous weather outlook, Jul 28, 2:55 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT THU JUL 28 2016 NCZ001>006-018>020-VAZ058-059-291900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-HALIFAX-CHARLOTTE- 255 PM EDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY IMPACT WILL BE DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO POSSIBLE RESULTING IN A THREAT FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. REPEATED PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL GRADUALLY INCREASE THE THREAT OF FLOODING THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-WVZ042>044-507-508-291900- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 255 PM EDT THU JUL 28 2016 ...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL GRADUALLY INCREASE THE THREAT OF FLOODING THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ009>020-022>024-032>035-043>047-291900- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM- 255 PM EDT THU JUL 28 2016 ...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. REPEATED PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL GRADUALLY INCREASE THE THREAT OF FLOODING THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 28, 3:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT THU JUL 28 2016
VAZ012>017-281945-
WYTHE-MONTGOMERY-FLOYD-CARROLL-PULASKI-GRAYSON-
301 PM EDT THU JUL 28 2016
...AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PULASKI...EAST
CENTRAL GRAYSON...WEST CENTRAL FLOYD... SOUTHWESTERN
MONTGOMERY...EASTERN WYTHE AND CENTRAL CARROLL COUNTIES...THE CITY
OF RADFORD AND THE CITY OF GALAX...
AT 259 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DRAPER TO GRAHAMS FORGE TO NEAR FRIES. THE
STORMS WERE MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RADFORD...
PULASKI...
GALAX...
HILLSVILLE...
AND DUBLIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3716 8051 3701 8091 3667 8103 3661 8092
3674 8068 3687 8057 3699 8047
TIME...MOT...LOC 1859Z 148DEG 3KT 3700 8071 3692 8088 3668 8098
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:33 AM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jul 28, 2:51 AM EDT | Special Weather Statement | RNK | Giles | 39 min |
| Jul 28, 3:06 AM EDT | Special Weather Statement | RNK | Prince Edward | 9 min |
| Jul 28, 3:11 AM EDT | Special Weather Statement | RNK | Tazewell | 19 min |
| Jul 28, 3:29 AM EDT | Special Weather Statement | RNK | Bland | 61 min |
| Jul 28, 3:35 AM EDT | Special Weather Statement | RNK | Giles, Montgomery, Roanoke | 55 min |
| Jul 28, 12:17 PM EDT | Flash Flood Watch | RNK | Tazewell | 10 hr |
| Jul 28, 3:01 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski, City of Galax, City of Radford | 44 min |
| Jul 28, 3:43 PM EDT | Special Weather Statement | RNK | City of Radford | 47 min |
| Jul 28, 3:53 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 37 min |
| Jul 28, 4:23 PM EDT | Special Weather Statement | RNK | Craig | 37 min |
| Jul 28, 4:29 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 31 min |
| Jul 28, 4:30 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
| Jul 28, 4:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 28, 4:52 PM EDT | Special Weather Statement | RNK | Botetourt | 23 min |
| Jul 28, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 52 min |
| Jul 28, 5:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Jul 28, 5:29 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 31 min |
| Jul 28, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 53 min |
| Jul 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 43 min |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 53 min |
| Jul 28, 6:17 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 58 min |
| Jul 28, 7:10 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.